Multivitamins Store Waianae HI
Schofield Barracks, HI
Q I know I should take a daily multivitamin/mineral pill, but the ones I’ve tried upset my stomach. What should I do?
A It’s likely that you’re reacting to the B vitamins or zinc in the supplement, particularly if you’re taking it on an empty stomach, says David Grotto, a registered dietitian and director of the Block Center for Integrative Cancer Care in Chicago. Try taking it with food to see if that helps. The iron in a multi can cause nausea and constipation, even when taken with food, so check with your doctor to see if you really need it. If so, pick a formula that contains ferrous gluconate or ferrous fumarate, forms of iron that are more easily tolerated.
And make sure your supplement isn’t overloaded with nutrients. Some include as much as 4,000 to 5,000 percent of the government’s recommended daily allowance, or RDA. “Unless your doctor specifically recom- mends a mega-potency, it’s best to look for a supplement that doesn’t have an exceedingly high percentage of the RDA,” Grotto says. He suggests shooting for amounts a bit over 100 percent.
Finally, you could take your vitamins and minerals in a different delivery system. “There are plenty of other forms—capsules, liquids, powders, chewables,” Grotto says. “You should be able to find one that works for you.”
Copyright 1999-2009 Natural Solutions: Vibrant Health, Balanced Living/Alternative Medicine/InnoVisi...